Heavy Rain, Ponce and Vicinity
- When
- August 26, 12:00 PM AST to 3:00 PM AST
- Where
- Ponce and Vicinity County, Ponce
- Reported by
- EMERGENCY MANAGER
Some urban flooding was reported at the Playa de Ponce sector.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 26, 5:45 AM AST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST TUE AUG 26 2003 STRONG TROPICAL WAVE...WITH AXIS EXTENDING SOUTHWEST TO NORTHEAST ACROSS PUERTO RICO...WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY AND THEN AWAY FROM THE REGION TONIGHT AND WEDNESDAY. CURRENTLY...WSR-88D SHOWING MOST OF U.S. VIRGIN ISLANDS AND PUERTO RICO RAIN FREE...WITH THE EXCEPTION OF A NEWLY DEVELOPED PATCH OF SHOWERS AND POSSIBLY A BOOMER OVER CULEBRA...VIEQUES AND THE EXTREME EAST SECTIONS OF PUERTO RICO. HOWEVER...A LARGE AREA OF SHOWERS AND SCATTERED THUNDERSTORMS CONTINUES FROM JUST NORTH OF MONA ISLAND NORTHEAST AND EAST-NORTHEAST ACROSS THE ATLANTIC WATERS. FORTUNATELY...WE HAVE AFOREMENTIONED BREAK IN PRECIPITATION LOCALLY AND IT NOW APPEARS THAT TODAY WILL NOT BE AS ACTIVE ACROSS LAND SECTIONS OF FA...AS WAS PREVIOUSLY ANTICIPATED. THAT SAID...DO EXPECT A CONTINUATION OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO OVER CULEBRA...VIEQUES...THE EAST SECTIONS OF PUERTO RICO AND OVER THE U.S. VIRGIN ISLANDS EARLY TODAY...FOLLOWED BY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO...AS WELL AS THE SOUTHWEST SECTIONS OF THE SAN JUAN METRO AREA DURING THIS AFTERNOON. GIVEN THE FACT THAT MOST OF THE HEAVY RAINFALL HAD ENDED AND NO IMMEDIATE...ADDITIONAL FLASH FLOODING WAS EXPECTED...THE FLASH FLOOD WATCH FOR ALL OF PUERTO RICO WAS DISCONTINUED AT 400 AM. HOWEVER... THE POTENTIAL STILL EXISTS FOR SOME LOCALIZED HEAVY RAINFALL AND FLOODING OVER PARTS OF THE LOCAL ISLANDS AGAIN LATER TODAY. FOR WEDNESDAY THROUGH AT LEAST FRIDAY...IT APPEARS THAT A MAINLY CLIMO FORECAST SHOULD SUFFICE. FOR COASTAL WATERS...GENERALLY EXPECT SOUTHEAST...TO EAST SOUTHEAST TO EAST WIND OF 20 KNOTS OR LESS AND SEAS MOSTLY 4 FEET OR LESS THROUGH THURSDAY. HAVE A PRECAUTIONARY STATEMENT FOR ALL ATLANTIC AND CARIBBEAN COASTAL WATERS FOR TODAY. PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS. SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME. SEELEY
PRZ001>013-VIZ001-002-AMZ710>750-262200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A STRONG TROPICAL WAVE LOCATED JUST TO THE WEST OF PUERTO RICO THIS MORNING...WILL CONTINUE TO MOVE WEST AND EXIT THE REGION LATER TODAY AND TONIGHT...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS OVER PARTS OF PUERTO RICO. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A FEW LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY IN THE AFTERNOON...ARE POSSIBLE DURING THIS PERIOD. HOWEVER...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT......A STRONG TROPICAL WAVE LOCATED JUST TO THE WEST OF PUERTO RICO THIS MORNING...WILL CONTINUE TO MOVE WEST AND EXIT THE REGION LATER TODAY AND TONIGHT...TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND GUT FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .WEDNESDAY THROUGH MONDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY IN THE AFTERNOON...ARE POSSIBLE DURING THIS PERIOD. HOWEVER...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 heavy rain. Local standard time, as filed.
Some urban flooding was reported at the Playa de Ponce sector.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377320.